Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 39, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 3, 2019, 7:08 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2019, 7:08 AM EDT (11:08 UTC)
- Expired
- Jun 3, 2019, 6:45 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
691 WHUS71 KCLE 031108 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 708 AM EDT Mon Jun 3 2019 LEZ147-148-031900- /O.NEW.KCLE.SC.Y.0039.190603T1108Z-190603T1900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 708 AM EDT Mon Jun 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 3 PM EDT this afternoon. * WINDS...Northwest winds 15 to 20 knots becoming west 10 to 15 knots this afternoon. * WAVES...3 to 5 feet subsiding to 1 to 3 feet late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ149-031915- /O.NEW.KCLE.SC.Y.0039.190603T1108Z-190604T0100Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 708 AM EDT Mon Jun 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 9 PM EDT this evening. * WINDS...West 15 to 20 knots becoming west. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
3 follow-up statements
566 WHUS71 KCLE 031417 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1017 AM EDT Mon Jun 3 2019 LEZ147-148-031900- /O.CON.KCLE.SC.Y.0039.000000T0000Z-190603T1900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 1017 AM EDT Mon Jun 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS...Northwest winds 15 to 20 knots becoming west 10 to 15 knots this afternoon. * WAVES...3 to 5 feet subsiding to 1 to 3 feet late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ149-032230- /O.CON.KCLE.SC.Y.0039.000000T0000Z-190604T0100Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1017 AM EDT Mon Jun 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots becoming west. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
836 WHUS71 KCLE 031854 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 254 PM EDT Mon Jun 3 2019 LEZ147-148-032000- /O.EXP.KCLE.SC.Y.0039.000000T0000Z-190603T1900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 254 PM EDT Mon Jun 3 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EDT THIS AFTERNOON... Small Craft Advisory will be allowed to expire at 3 pm. Wind speeds continue to decrease this afternoon. $$ LEZ149-040100- /O.CON.KCLE.SC.Y.0039.000000T0000Z-190604T0100Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 254 PM EDT Mon Jun 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots becoming west. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
152 WHUS71 KCLE 032245 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 645 PM EDT Mon Jun 3 2019 LEZ149-032345- /O.CAN.KCLE.SC.Y.0039.000000T0000Z-190604T0100Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 645 PM EDT Mon Jun 3 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. West winds of 5 to 15 knots will allow waves to continue to decrease tonight. Waves of 2 to 4 feet will decrease to 1 to 3 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 6:16 AM EDT, 52 minutes earlier.
Area forecast discussion, Jun 3, 6:16 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 616 AM EDT Mon Jun 3 2019 .SYNOPSIS... High pressure will build slowly southeast to West Virginia by tonight and off the Virginia coast by Tuesday evening. A warm front will lift northeast across the area Tuesday. Low pressure will move east across the lower Great Lakes Wednesday. High pressure will build south into the lower Great Lakes Thursday and weaken into a ridge over the entire lakes by Friday. A strong warm front will lift north across the area Saturday. && .NEAR TERM /THROUGH TUESDAY/... Clouds over the eastern portions of the area have since moved east of the area as high pressure builds in from the northwest. No major changes with this update. Previous Discussion... A large upper level ridge of high pressure will progress slowly east across the central Plains states while forcing upper level negatively tilted trough to the east and off the coast by tonight. As the upper level ridge builds in from the west, surface high will gradually build southeast into the forecast area during this period. The high will eventually push to the Virginia coast and this will set-up another warm air advection pattern across the local area. A warm front on the west side of the high pressure will lift northeast across the area Tuesday and begin the surge of warmer and more humid air into the forecast area. Increasing humidity will take place as dewpoints increase fairly quickly into the middle and upper 50s by Tuesday evening. 850 mb temperatures will increase to between 14 and 16 degrees C across the area by Tuesday evening. But today's 850 mb temperatures are quite chilly ranging from 0 degrees C over western Pennsylvania to 2 degrees C in western Ohio. All of this will result in surface temperatures climbing very little into the middle and upper 60s west to middle 50s east. Overnight lows will drop into the lower 40s east to around 50 west followed by highs tomorrow in the upper 60s east and middle 70s west. Onshore flow of northwest winds will keep the lakeshore slightly cooler today but flow will shift around to a south-southwest flow tonight and tomorrow. All indications are pointing toward not decoupling to allow winds to go lighter than forecast and therefore temperatures should hold where currently forecast. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A broad expanse of precip chances encompasses Tuesday night through Wednesday night as heights lower and a couple of shortwaves move through the flow. A surface low tracks east across lower MI/Ontario and takes a cold front south across the area Wednesday night. It may start with a few lead showers Tuesday night, increase diurnally Wednesday, and continue into the evening with the frontal passage. High pressure then settles across the Great Lakes while the cold front settles across southern OH. Temperatures remain seasonable. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The end of the week and the weekend will be driven by a four corners cut off low emerging across the Central Plains. Model guidance so far had suggested that this low will slowly meander east reaching the Ohio Valley by late in the weekend. GFS is a bit quicker and draws this upper low north to the Upper Midwest and more or less absorbing it into the mean flow. Have held closer to the ensemble mean and other guidance and keeping this closed a while longer. Therefore for the sensible weather forecast have tightened the gradient in precip chances through the period with chances only across the far southern tier of counties and keeping the north dry with high pressure to our northeast. Possibly by late in the weekend, we may begin to see some better precip chances, but low confidence at this point. Temperatures again will be seasonable. && .AVIATION /12Z Monday THROUGH Friday/... High pressure will move southeast into the lower Great Lakes today. Mostly clear skies will be the rule through much of the forecast period. Mid level clouds around 8000 feet to 15000 feet will begin to move into the area late tonight. Winds will be around 12 knots or so this morning and early afternoon from the north-northwest and then diminish to nearly calm overnight. Winds will shift to a south-southwest direction overnight as gradient increases a bit in the west as high departs to the southeast of the area. OUTLOOK...Non-VFR possible Wednesday possibly lingering into Thursday. && .MARINE... The tail end of a trough will cross the east end of the lake early this morning, but overall high pressure will be settling across MI/IN/OH today. The north-northwest flow has been around 10 to 15 knots overnight and likely have 2 to 4 footers. That will subside across the west half of the lake, while persisting into the afternoon across the east end where the gradient remains a little tighter. Therefore the east half will be near Small Craft Advisory criteria and have a 2 to 4 foot forecast. The high shifts southeast of the lake for Tuesday and southwest winds of 10 to 15 knots can be expected with a bit of a chop toward mid-lake. A cold front approaches for Wednesday evening with a few showers/thunderstorms associated with it and a wind shift to the north. For Friday into the weekend, high pressure will be across the Ontario/Quebec and a slow moving low will work toward the Ohio Valley. For Friday expecting an easterly/northeasterly flow on the lake. Therefore water levels may rise and lakeshore flooding may be a concern by the end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Lombardy MARINE...Oudeman
Hazardous weather outlook, Jun 3, 4:41 AM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 441 AM EDT Mon Jun 3 2019 OHZ006-008-017-040845- Wood-Sandusky-Hancock- 441 AM EDT Mon Jun 3 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Monitor latest flood statements regarding flooding that is occurring around the local area at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007-009>014-018>023-027>033-036>038-047-089-PAZ001>003-040845- Lucas-Ottawa-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 441 AM EDT Mon Jun 3 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-040845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 441 AM EDT Mon Jun 3 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Lake | 11 hr |
| Jun 3, 8:21 AM EDT | Areal Flood Advisory | CLE | Ottawa | 12 hr |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.